# SDR 2002FA0001297

- Difficulty date: November 14, 2002
- Submitted: November 14, 2002
- Operation: General aviation
- Aircraft: N1258B
- Make and model: Cessna 550
- Aircraft serial: 5501037
- Aircraft time: 20 hours
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Wire Harness
- Condition: Chafed
- Location: Directional Gyro
- Part time: 20 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR NOTED NR 2 DIRECTIONAL GYRO CIRCUIT BREAKER POPPING. MAINTENANCE DETERMINED A WIRE BUNDLE ROUTED AROUND THE DATA TRANSFER UNIT (DTU) WAS CHAFING AGAINST THE OUTBOARD CONNECTOR PLUG ON THE DTU. ONE WIRE IN THE BUNDLE WAS FOUND SHORTED AGAINST THE CONNECTOR PLUG. THE WIRE WAS REPAIRED BY INSTALLING AN ENVIRONMENTAL SPLICE IN THE DAMAGED AREA. SPIRAL WRAP WAS INSTALLED AROUND THE WIRE BUNDLE AND THE WIRE BUNDLE WAS RELOCATED AS MUCH AS POSSIBLE TO PREVENT A RECURRENCE OF THE PROBLEM. FUNCTION TEST REVEALED NO FURTHER DEFECTS.
